Alert archive / Missouri / Tornado Warnings in 2025
Tornado Warning 54, NWS St. Louis, MO
NWS St. Louis, MO issued this tornado warning at Apr 29, 2025, 12:23 PM CDT for Washington County, Missouri. It was in force for 22 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2025, 12:23 PM CDT (17:23 UTC)
- Expired
- Apr 29, 2025, 12:45 PM CDT
- In force
- 22 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Washington County, MO
The radar
The St Louis radar (KLSX), 75 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 12:27 PM CDT | TORNADO | 2 Ssw Potosi, MO | A brief tornado touched down just west of Bates Creek Camp near Potosi, MO during the afternoon of April 29th, 2025. Here the tornado caused building and tree damage, most notably it destroyed the garage of a home in Bates Creek Camp. The tornado then moved no |
| Apr 29, 12:29 PM CDT | TSTM WND DMG | 1 Sse Potosi, MO | Roof blown off school. Time estimated by radar. |
| Apr 29, 12:30 PM CDT | TSTM WND DMG | 1 S Potosi, MO | Church steeple blown over. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 8:56 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
543
WFUS53 KLSX 291723
TORLSX
MOC221-291815-
/O.NEW.KLSX.TO.W.0054.250429T1723Z-250429T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service St Louis MO
1223 PM CDT Tue Apr 29 2025
The National Weather Service in St Louis has issued a
* Tornado Warning for...
Central Washington County in east central Missouri...
* Until 115 PM CDT.
* At 1223 PM CDT, a severe thunderstorm capable of producing a
tornado was located 8 miles west of Potosi, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Potosi, Mineral Point, Old Mines, Latty, Shirley and Cadet.
This includes the following State Parks...
Washington State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3810 9068 3809 9068 3809 9069 3808 9068
3809 9066 3810 9066 3809 9065 3808 9067
3808 9064 3788 9064 3779 9086 3781 9104
3788 9107 3813 9071
TIME...MOT...LOC 1723Z 241DEG 33KT 3789 9092
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Delia3 follow-up statements
771
WWUS53 KLSX 291734
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1234 PM CDT Tue Apr 29 2025
MOC221-291815-
/O.CON.KLSX.TO.W.0054.000000T0000Z-250429T1815Z/
Washington MO-
1234 PM CDT Tue Apr 29 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
SOUTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
At 1234 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Mineral Point, or 5 miles northeast of Potosi,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Potosi, Mineral Point, Old Mines, Cadet and Shirley.
This includes the following State Parks...
Washington State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3809 9068 3809 9069 3808 9068 3809 9066
3810 9066 3809 9065 3808 9067 3808 9064
3788 9064 3779 9086 3783 9096 3787 9099
3811 9069 3810 9068
TIME...MOT...LOC 1723Z 236DEG 49KT 3790 9086
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Delia736
WWUS53 KLSX 291741
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1241 PM CDT Tue Apr 29 2025
MOC221-291815-
/O.CON.KLSX.TO.W.0054.000000T0000Z-250429T1815Z/
Washington MO-
1241 PM CDT Tue Apr 29 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR EAST
CENTRAL WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
At 1241 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Mineral Point, or 8 miles northwest
of Bonne Terre, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Potosi, Mineral Point and Cadet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3808 9065 3808 9064 3788 9064 3785 9071
3791 9078 3798 9078 3808 9066
TIME...MOT...LOC 1734Z 238DEG 43KT 3798 9071
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
Delia226
WWUS53 KLSX 291745
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1245 PM CDT Tue Apr 29 2025
MOC221-291755-
/O.CAN.KLSX.TO.W.0054.000000T0000Z-250429T1815Z/
Washington MO-
1245 PM CDT Tue Apr 29 2025
...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL WASHINGTON COUNTY
IN EAST CENTRAL MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for a
portion of east central Missouri.
&&
LAT...LON 3798 9078 3808 9066 3808 9065 3808 9064
3788 9064 3785 9071 3791 9078
TIME...MOT...LOC 1741Z 238DEG 43KT 3802 9062
$$
DeliaWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this tornado warning went out at Apr 29, 9:41 AM CDT, 2 hours 42 minutes earlier. Its key messages:
- Rounds of showers and thunderstorms are expected today through Thursday. Although a few strong to severe storms cannot be ruled out, the severe weather threat remains low.
- Dry and seasonable weather returns later this week and through the weekend.
Area forecast discussion, Apr 29, 9:41 AM CDT, 2 hours 42 minutes before
Area Forecast Discussion...Updated National Weather Service Saint Louis MO 941 AM CDT Tue Apr 29 2025 .UPDATE... Issued at 921 AM CDT Tue Apr 29 2025 Scattered strong thunderstorms from earlier this morning have exited to the east of the forecast area. Attention turns to a Mesoscale Convective System (MCS) that is positioned over southwestern Missouri. This complex is tracking east-northeast at approximately 50-60 mph, bring it into the southwestern sections of the CWA between 17z-18z. Surface analysis shows the cold front extending from the western suburbs of Chicago, southwest through central Missouri into southeast Kansas. The MCS is expected to track along the boundary with SBCAPE reaching around 2,000 J/kg along and south of the front. The boundary is expected to run roughly along I-44 as the complex approaches, allowing the southern extent of the precipitation shield to tap into better support for ongoing strong to severe thunderstorms. RAP parameters show 0-6km shear approaching 40 knots, while 0-1 km and 0-3 km shear ranges from 20-25 knots. SRH shows local maxima of 200-300 m2/s2 with 0-3 km cape values of 100-150 J/kg. Considering these parameters and upstream behavior, it is not out of the question that a couple of embedded vortex signatures could produce a weak, short-lived tornado with LCL height around 600 feet. Mid- level lapse rates of 6-6.5C may support marginally severe hail, but with MCS in its mature stage, competing updrafts will struggle to concentrate upward motion long enough to sustain larger hail. Damaging wind gusts of 60-70 mph will also be possible, especially ahead of bowing segments. Maples && .KEY MESSAGES... - Rounds of showers and thunderstorms are expected today through Thursday. Although a few strong to severe storms cannot be ruled out, the severe weather threat remains low. - Dry and seasonable weather returns later this week and through the weekend. && .SHORT TERM... (Through Late Wednesday Afternoon) Issued at 244 AM CDT Tue Apr 29 2025 A cold front is gradually making its way into the forecast area from the northwest early this morning. Convection along it has been fairly limited, but has increased in recent hours across Kansas and western Missouri where low level moist convergence is greater. Further east in our area, locally lower dewpoints have led to a reduction in instability so much of the convection to the west has rapidly weakened as it moves northeast. Expect this trend to continue over the coming few hours as the cold front continues to slide southeast. Although we cannot rule out a strong to severe storm especially if low level moisture can increase instability, this is looking increasingly less likely. Convection in our forecast area is likely to be more limited in strength and coverage, being primarily driven by initiation upstream across Kansas and Oklahoma and advected northeast in the vicinity of the advancing cold front. Model guidance is in fairly good agreement that the surface front will be positioned across southeast MO and southern IL by around noon today with some convection still ongoing from earlier activity advected into the area. The potential for severe storms this afternoon will primarily be to the south of this front where diurnal instability will be maximizing. Shear will be a bit weaker, but still sufficient for organized storm clusters posing primarily a threat for damaging winds. This threat will be mostly to the south of our forecast area. The threat for flash flooding has decreased primarily due to the more scattered nature of convection making it less likely that multiple rounds of heavy rainfall will track across the same areas. The front continues south to about the Memphis area before stalling tonight. Additional showers and storms develop in an area of moist advection across Oklahoma overnight driven by the approach of a southern stream trough. Some remnants of this activity may track into our area on Wednesday morning. As the upper trough moves east out into the Plains on Wednesday, the surface front gets shoved back northward as a warm front, putting much of our area into the renewed warm sector before the trough arrives Wednesday night. Although modest shear exists to aid in organizing convection into multicell clusters or an MCS, the timing of the trough's arrival during the overnight hours will limit the available instability. So once again we cannot rule out a strong to severe storm, with damaging winds the primary threat, low level stability in the nocturnal environment may prevent this front occurring. Additional showers and storms continue on Thursday as the trough finally exits to the east. Although we do get into the warm sector on Wednesday, another cold front pushes through with the trough on Thursday, eventually ending this period of wet weather. Kimble && .LONG TERM... (Wednesday Night through Monday) Issued at 244 AM CDT Tue Apr 29 2025 Cooler and drier air moves in behind Thursday's front, but a secondary trough dropping in from the northern stream may trigger more showers and perhaps a thunderstorm on Friday. With little moisture to work with (dewpoints falling into the 40s), this instability will be very limited and driven by cold advection aloft rather than moist advection in the low levels. As a result, we do not expect severe thunderstorms with this round or even that much rainfall. It will, however, renew a push of cooler and drier air into the region that sets the stage for a beautiful weekend. Although cool air moves in with surface high pressure Friday into Saturday, ridging will be building across the Rockies and moving out into the Plains late in the week. This will allow a warm up to begin especially once that surface high moves east and allows a low level southerly flow to begin again. Gulf moisture remains cut off by that rather expansive surface high, so we expect dry weather to last into the first part of next week. Kimble && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 617 AM CDT Tue Apr 29 2025 Thunderstorms ongoing at the start of the forecast in the St Louis area should exit fairly quickly. Otherwise largely VFR conditions with variable winds expected until a cold front moves in from the northwest. This front has had MVFR ceilings behind it across Iowa and northwest Missouri, and this may occur as it moves into Quincy and central MO late this morning and into the St Louis metro around midday. Additional thunderstorms ongoing across Oklahoma and Kansas will head northeast through the morning and early afternoon, but are likely to stay south of the TAF locations in our area. Although the cold front drops south this evening, it will begin to shift back north as a warm front on Wednesday. As it does so, moist advection lifting over the advancing warm front is likely to lead to an area of MVFR or IFR ceilings beginning late in the current TAF forecast in central MO and the St Louis metro early Wednesday morning. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 29, 2:47 AM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 247 AM CDT Tue Apr 29 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300800- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 247 AM CDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Showers and thunderstorms are expected today. While widespread severe weather is not expected, a few storms could become strong to severe with damaging winds and large hail the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms remain in the forecast Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Kimble
In the hours before
Local storm report, Apr 29, 8:37 AM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
837 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM Tstm Wnd Gst 1 NW Salem 38.64N 88.97W
04/29/2025 M58 MPH Marion IL AWOS
&&
DeliaThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:08 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve | 42 min |
| Apr 29, 12:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Saint Francois, Washington | 39 min |
| Apr 29, 12:50 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Sainte Genevieve, Saint Francois | 16 min |
| Apr 29, 1:00 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Francois, Washington | 3 hr |
| Apr 29, 1:05 PM CDT | Tornado Warning | LSX | Sainte Genevieve | 33 min |
| Apr 29, 1:17 PM CDT | Areal Flood Advisory | LSX | Madison | 3 hr |
Nearby
Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.